i'm 20 and new to BC and i started Lutera 3 days (on a friday) after my period ended. (it's my first pack) the first 3 days i had headaches and mood swings throughout the week here and there but nothing too severe. i haven't had unprotected sex or anything and i know it'll take my body at least 3+ months to adjust to the hormones. I took my 3rd pink pill and got my period yesterday but this period was by far the most painful i've ever had. i still had cramps which made me take a midol and my period blood is actually very dark (like a dark brownish) and what looks like my uterus lining coming out... is that normal? i thought my period was suppose to be lighter and i actually wake up feeling more exhausted... oh and would it still be possible for me to get pregnant in the future? i've heard that being a long-term user on BC will affect me in the future :(
I'm not sure why they had you start of a Firday after your period started-usually it is the first day of your period or the first Sunday after you start, but no biggie at this point. Headaches and mood swings are normal especially in the first several months-they should get better in time. Dark brownish bleeding is normal and yes, every month you do shed the lining of you uterus! That is what is happening when we have our "period". Pills change the lining so that it is less bloody and plushy so you may see less actual blood and you may see layers of tissue-this is perfectly normal. Some women that is all the period they have, just a light (in flow, not color) discharge of dark brown to blackish "old blood" for a period for a few days while on the pill. The cramping should get better with time. Taking the pill now will not affect your ability to get pregnant in the future, even if you are on the pill many years. Many women are on the pill for 10 or more years then get pregnant just fine! Your cycle should regulate out after you have gone through 3-6 cycles of pills and you should begin to feel much better like your old self. If by six months, you are still having problems, discuss it with your reproductive healthcare provider-you may need a different formula than Lutera. Give it a bit of time first though.
- Lutera Information for Consumers
- Lutera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lutera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
This is my first month taking Lutera and I took the first pill on the first day of my period and now
Posted 16 Jun 2011 • 1 answer
Posted 29 Jul 2012 • 1 answer
Posted 4 Mar 2014 • 2 answers
Posted 23 Oct 2014 • 1 answer
Posted 19 Aug 2015 • 0 answers